MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Pericardial Effusion (3271)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 73-year-old male patient with paroxysmal atrial fibrillation underwent a concomitant left atrial closure and pulmonary vein isolation procedure, during which a 20mm amplatzer amulet device was implanted using a 12f amulet delivery sheath.Following completion of the procedure, the patient later reported thoracic pain.A tte subsequently identified a pericardial effusion, which was monitored closely and measured up to 8mm.No drainage was required, and the patient remained hemodynamically stable throughout the observation period.The patient ultimately recovered well and was discharged in good condition.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 73-year-old male patient with paroxysmal atrial fibrillation underwent a concomitant left atrial closure and pulmonary vein isolation procedure, during which a 20 mm amplatzer amulet device was implanted using a 12f amulet delivery sheath.The patient was in sinus rhythm at the time of the procedure and had been receiving oral anticoagulation therapy prior to the intervention, with the last dose taken the evening before the procedure.A loading dose of acetylsalicylic acid (asa) was administered on the morning of the procedure, and oral anticoagulation was discontinued the evening of the procedure.A transseptal puncture was performed in an inferior-mid location as part of the combined procedure.Multiple wire and delivery sheath exchanges were required, with wire positioning in the upper pulmonary vein, due to a small left atrial appendage with complex anatomy.During the procedure, heparin was administered at a total dose of 18,000 iu, with activated clotting time values ranging between 298 and 357 seconds, and the left atrial pressure was recorded between 10 and 14 mmhg.Following completion of the procedure, the patient later reported thoracic pain.A transthoracic echocardiogram identified a circumferential pericardial effusion, which was further characterized on ct scan as anterior and inferior, measuring up to 8 mm, and subsequently measured up to 9 mm on transesophageal echocardiography.The pericardial effusion was managed conservatively with medication, and no pericardial drainage, surgical intervention, or cardiac tamponade was identified.The patient remained hemodynamically stable throughout the monitoring period.It was noted that the user considered a possible association between the abbott amulet 20 mm device and the pericardial effusion, in the context of a combined procedure involving pulsed field ablation and challenging appendage anatomy.The patient ultimately recovered well, the effusion did not progress, and the patient was discharged in good condition.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility was reported with pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as a medication was provided.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: health effect- impact code: 4614.Medical device problem code: 2993.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24612641
Report Number2135147-2026-01678
Device Sequence Number15993581
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)271130(10)8799139
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number8799139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexMale